zbMATH — the first resource for mathematics

Perturbation of a solitary wave of the nonlinear Klein-Gordon equation. (English. Russian original) Zbl 0946.35083
Sib. Math. J. 41, No. 2, 281-293 (2000); translation from Sib. Mat. Zh. 41, No. 2, 345-358 (2000).
The author considers the Goursat problem for the nonlinear Klein-Gordon equation \[ \partial_t\partial_x\Phi - \Phi/2 +\Phi^3/2=\varepsilon f(\Phi),\quad \varepsilon>0. \eqno{(1)} \] The boundary conditions are written as \[ \Phi|_{t=0}=\phi_0(z)|_{t=0,\varepsilon=0},\quad\Phi|_{x\to -\infty}=1, \eqno{(2)} \] with \(\phi_0(z)|_{\varepsilon=0}\) a solution to equation (1) for \(\varepsilon=0\) which is a soliton (a kink). Here the phase variable \(z\) depends on \(x,t,\varepsilon\). An asymptotic solution to problem (1), (2) is constructed in the following form: \[ \phi(x,t,\varepsilon)=\phi_0(z)+\varepsilon u(x,t,\varepsilon)+ \varepsilon^2 v(x,t,\varepsilon). \eqno{(3)} \] It is shown that a solution is representable in the form (3) and this representation is valid for \(x\in \mathbb R\) and \(0\leq t\leq T_0\varepsilon^{-1}\) with some \(T_0>0\). The asymptotics of the solution (3) is of the form \(\phi=\phi_0+\varepsilon u+ O(\varepsilon^{1+\alpha})\) (\(\alpha>0\)) uniformly in \(x\in \mathbb R\) and \(0\leq t\leq T_0\varepsilon^{-1}\).

35Q53 KdV equations (Korteweg-de Vries equations)
37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
35C20 Asymptotic expansions of solutions to PDEs
35L70 Second-order nonlinear hyperbolic equations
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
Full Text: DOI EuDML
[1] Maslov V. P., Danilov V. G., andVolosov K. A., Mathematical Modeling of Heat and Mass Transfer Processes [in Russian], Nauka, Moscow (1987). · Zbl 0645.73049
[2] Vakulenko S. A., ”Whitham’s dynamical principle for parabolic equations and its proof”, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI),179, 46–51 (1989). · Zbl 0718.35046
[3] Danilov V. G., ”Asymptotic solutions of travelling wave type for semilinear parabolic equations with a small parameter”, Mat. Zametki,18, No. 2, 118–150 (1990). · Zbl 0729.35067
[4] Karpman V. I. andMaslov E. M., ”Evolution of solitons of the modified Korteweg-de Vries equation under perturbation”, Dokl. Akad. Nauk SSSR,242, No. 2, 581–585 (1978).
[5] McLaughlin D. W. andScott A. S., ”Perturbation analysis of fluxon dynamics”, Phys. Rev. A,18, No. 4, 1652–1697 (1977).
[6] Maslov E. M., ”On the perturbation theory of solitons to the second approximation”, Teor. i. Mat. Fizika,42, 362–373 (1980).
[7] Maslov V. P. andOmel’yanov G. A., ”Asymptotic soliton-like solutions of equations with small dispersion”, Uspekhi Mat. Nauk,36, No. 3, 63–126 (1981). · Zbl 0463.35073
[8] Kivshar Yu. S. andMalomed B. A., ”Dynamics of solitons in nearly integrable systems”, Rev. Modern Phys.,61, No. 4, 763–915 (1989).
[9] Kalyakin L. A., ”Perturbation of a soliton of the KdV equation”, Teor. i Mat. Fizika,92, No. 1, 62–77 (1992). · Zbl 0761.35097
[10] Kiselev O. M., ”Asymptotic behavior of a kink of the perturbed sine-Gordon equation”, Teor. i Mat. Fizika,93, No. 1, 39–40 (1992). · Zbl 0796.35145
[11] Maslov V. P., Complex WKB Method in Nonlinear Equations [in Russian], Nauka, Moscow (1977). · Zbl 0449.58001
[12] Malomed B. andMaslov E. M., ”Collapse of a spherical kink in the fi-four model”, Phys. Rev. Lett.,160, 233–236 (1991).
[13] Kiselev O. M., ”The small breather-kink interaction in the{\(\phi\)} 4-model,”, Russian J. Math. Phys.,5, No. 1, 29–46 (1997). · Zbl 0908.35109
[14] Vakulenko S. A., ”The influence of perturbation upon solutions of some nonlinear equations”, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI),89, 91–96 (1979). · Zbl 0432.35066
[15] Kalyakin L. A., ”On the first correction problem in soliton perturbation theory”, Mat. Sb.,186, No. 7, 51–76 (1995). · Zbl 0863.35092
[16] Flesch R. J. andTrullinger S. E., ”Green’s functions for nonlinear Klein-Gordon kink perturbation theory”, J. Math. Phys.,28, No. 7, 1619–1631 (1987). · Zbl 0663.35075
[17] Vakulenko S. A., Structure Formation and Waves in Nonlinear Dissipative Inhomogeneous Media [in Russian], Dis. Dokt. Fiz.-Mat. Nauk, St. Petersburg (1992).
[18] Maslov V. P. andOmel’yanov G. A., ”Hugoniot-type conditions for infinitely narrow solutions of the equation for simple waves”, Sibirsk. Mat. Zh.,24, No. 5, 172–182 (1983).
[19] Maslov V. P. andOmel’yanov G. A., ”Quasi-linear nonstationary equations and evolution of interior boundary layers: asymptotical soliton-like solutions”, in: BAIL-IV, Boole Press, Dublin, 1986, pp. 362–367.
[20] Olver F. W. J., Asymptotics and Special Functions [Russian translation], Nauka, Moscow (1990). · Zbl 0712.41006
[21] Kalyakin L. A., ”The asymptotics of a double Fourier-type integral occurring in the theory of soliton perturbations”, Differentsial’nye Uravneniya,29, No. 6, 1010–1024 (1993). · Zbl 0829.35108
[22] Fedoryuk M. V., Asymptotics: Integrals and Series [in Russian], Nauka, Moscow (1987). · Zbl 0641.41001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.